Alert archive / Florida / Beach Hazards Statements in 2025

Beach Hazards Statement 16, NWS Melbourne, FL

November 28, 20255 counties in Florida

NWS Melbourne, FL issued this beach hazards statement at Nov 28, 2025, 1:01 AM EST for 5 counties in Florida. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2025, 1:01 AM EST (06:01 UTC)
Expired
Nov 29, 2025, 1:00 AM EST
In force
24 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2025-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2025-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2151 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

263 
WHUS42 KMLB 280601
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
101 AM EST Fri Nov 28 2025

FLZ141-154-159-164-347-447-647-747-290600-
/O.NEW.KMLB.BH.S.0016.251128T0601Z-251129T0600Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
101 AM EST Fri Nov 28 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

* WHAT...A southward-flowing longshore current and a moderate risk
  of rip currents is expected.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Northerly winds of 10 to 20 mph with higher gusts will
  produce a longshore current, flowing parallel to the coastline.
  These currents can push swimmers into deeper water and possibly
  into rip currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
346 
WHUS42 KMLB 290612
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
112 AM EST Sat Nov 29 2025

FLZ141-154-159-164-347-447-647-747-300600-
/O.EXP.KMLB.BH.S.0016.000000T0000Z-251129T0600Z/
/O.NEW.KMLB.RP.S.0029.251129T0612Z-251130T0600Z/
Coastal Volusia-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
112 AM EST Sat Nov 29 2025

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents and rough surf.

* WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint 
  Lucie, Coastal Martin, Mainland Northern Brevard, Northern 
  Brevard Barrier Islands, Mainland Southern Brevard and 
  Southern Brevard Barrier Islands Counties.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Entering the surf is strongly discouraged. If caught in a rip
current, relax and float. Don't swim against the current. If
able, swim in a direction following the shoreline. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 28, 12:35 AM EST, 26 minutes earlier. Its key messages:

  • Issued at 656 PM EST Thu Nov 27 2025
  • Breezy and much colder air settles over Central Florida tonight. All locations, except the immediate Treasure Coast, will wake up to wind chills in the mid 30s to mid 40s.
  • At our beaches, a strong southward-flowing longshore current develops late tonight and Friday. Hazardous boating conditions also persist through Friday.
  • Turning warmer this weekend. Low to medium rain chances anticipated early next week as moisture increases and a front approaches the area.
Area forecast discussion, Nov 28, 12:35 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1235 AM EST Fri Nov 28 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 656 PM EST Thu Nov 27 2025

- Breezy and much colder air settles over Central Florida tonight.
  All locations, except the immediate Treasure Coast, will wake
  up to wind chills in the mid 30s to mid 40s.

- At our beaches, a strong southward-flowing longshore current
  develops late tonight and Friday. Hazardous boating conditions
  also persist through Friday.

- Turning warmer this weekend. Low to medium rain chances
  anticipated early next week as moisture increases and a front
  approaches the area.

&&

.UPDATE...
Issued at 656 PM EST Thu Nov 27 2025

First off, Happy Thanksgiving from all of us here at NWS MLB.

Other than a few sprinkles near PSL & Stuart, it's dry
across the entire district this evening. Cool/dry air is on the
move southward, chasing a cold front offshore of SoFlo. Persistent
(and increasing) NNW winds overnight will drive a portion of the
cold, continental air mass residing over much of the U.S. down the
peninsula. Existing forecast looks largely on target with some
tweaks to initialize better against current obs.

By morning, we expect most spots to wake up in the 40s, except
the barrier islands south of the Cape & the immediate Treasure
Coast where low/mid 50s will be more common. Over the interior and
extending to the Volusia Coast, wind chills from the mid 30s to
low 40s are forecast. Early morning shoppers will need to grab
their jackets! This is certainly more of an advective cold event
as the lingering cirrostratus deck and continued mixing will limit
radiational effects.

Later Friday, brilliant Florida sunshine recovers us only into
the low/mid 60s near and north of I-4, upper 60s around Melbourne,
to near 70 on the Treasure Coast.

&&

.DISCUSSION...
Issued at 150 PM EST Thu Nov 27 2025

Current-Tonight...A strong cold front continues to move southward
across the forecast area this afternoon. Some associated morning
patchy fog and very low stratus has cleared out, with gradual
improvements to overall cloud ceilings through the remainder of
the afternoon as drier air slowly pushes southward behind the
boundary. Brief light to moderate shower activity may impact
locations, south of Orlando, as the boundary moves through. An
isolated lightning storm is also possible. Clouds and cooler air
will limit max temps to near 70F north of I-4 with 70s further
southward and around 80F near Lake Okee. The pressure gradient
has tightened a bit with northerly winds increasing to 10-15 mph
(and a few higher gusts) making it feel just a bit cooler. Cloud-
cover will continue to diminish into this evening (north -->
south).

Cooler and drier tonight, with lows falling into the 40s across most
of the area. Coldest spots N/W of I-4 in the L40s. Warmest locations
will be along the Treasure Coast with L-M50s and perhaps U50s for
barrier islands. Northerly winds (breezy/gusty) continue at 10-15
mph areawide overnight. Lowest wind chill (apparent temperature)
readings overnight into Fri morning will realize U30s north/west of
I-4 with near 40F to L40s across coastal Volusia and southward
toward Lake Okee and interior (W of I-95) portions of Brevard/Indian
River counties. Elsewhere M-U40s to 50s for coastal Brevard/Treasure
Coast. Conditions will not be favorable for frost development due to
the elevated winds.

Fri-Sat...A very chilly start to the day with MClear skies
throughout the day. Fairly strong high pressure builds across the
Deep South and mid Atlc states thru the period keeping the pgrad
tight. Northerly winds 15-20 mph and gusty for many will make
eventual maxes in the 60s feel much cooler. Dry conditions thru
the period. Winds veer NE/ENE on Sat, but remain breezy/gusty.
Overnight mins into Sat morning forecast in the M-U40s N/W of I-4
with near 50F to M50s for most other locations, except U50s to
around 60F along the Space/Treasure coasts. Highs on Sat rebound
into the L-M70s. Onshore flow Sat overnight will keep mins warmer
yet, with values in the M-U50s to near 60F across much of the
interior and L-M60s along the coast, perhaps U60s for barrier
islands.

It should be noted that a strong southward-flowing longshore current
will exist at area beaches on Fri due to gusty northerly winds. A
longshore current flows parallel to the coastline and is dangerous
as it can push swimmers off the sandbar and into deeper water making
them more susceptible to being caught in a rip current.

Sun-Thu...Previous Modified...Quasi-zonal flow aloft diminishes as a
mid-level trough sweeps across the central US towards the Mid-
Atlantic late this weekend into early next week, with a few weak
waves of energy forecast to move across ECFL. Towards the middle
of next week, a more vigorous trough is forecast to sweep across
the eastern US, with this feature extending southward towards
Florida and pushing offshore. This pattern in the mid-levels will
result in an evolving pattern at the surface. There remains some
timing discrepancies between medium/long-range guidance, though
models continue to slowly trend more in line lifting a former
frontal boundary northward across the peninsula on Sun, stalling
north of the area Mon/Tue, with a cold front then moving across
the area early on Wed. This pattern will result in increasing
moisture across the area, with increasing rain chances. Continue
to stick with the NBM at 20-40% through the period across the
peninsula, but could see some increases in rain chances on Tue
(pre-frontal). Isolated storm development cannot be ruled out with
this activity, and will continue to monitor as the forecast
evolves. By Wed, the forecast calls for the passage of a cold
front, with conditions forecast to dry out across ECFL mid to late
week.

Temperatures through the extended are forecast to gradually warm
through at least Tue, generally between the M-U70s to L80s. Slightly
cooler on Wed as the front moves across the area, with highs
generally in the 70s areawide. Lows in the 60s Sun and Mon nights,
falling into the 50s to M60s Tue night onward.

&&

.MARINE...
Issued at 150 PM EST Thu Nov 27 2025

A strong cold front continues to move southward across the local
waters this afternoon. ISOLD-WDLY SCT showers (few lightning
storms) will be possible thru late today. Winds continue to veer
NWRLY behind it with speeds increasing to 15-20 kts with higher
gusts and expecting speeds continuing to increase to 20-25 kts
into tonight/Fri. Gusts to 25-30 kts will be possible. Seas will
be slower to respond, but will manage 5-7 ft across the Gulf
Stream by early to mid evening, building further to 5-7 ft near
shore and 6-8 ft Gulf Stream overnight. Small Craft Advisories
remain in effect areawide into Fri evening, for much of the Gulf
Stream thru Fri night, with poor conditions continuing Sat-Sat
night (esp in the Gulf Stream). Seas slowly respond by subsiding
to 3-5 ft Sun-Tue of next week. The pgrad finally slowly relaxes
Sun into next week. An onshore wind component develops Fri night
continuing into at least Mon evening, then turning more southerly
(S/SW) into Tue. Moisture pools back into the area on Sun with a
gradual increase in showery precip thru early next week, with
ISOLD lightning storms also possible. Next possible frontal
passage may be on Wed.

&&

.AVIATION...
(06Z TAFs)
Issued at 1235 AM EST Fri Nov 28 2025

VFR and dry through the TAF period. Northerly winds around 9-12
kts early this morning with occasional gust 17-20 kts across the
north interior. Otherwise, northerly gusts increasing 20-22 kts
areawide by late morning.

&&

.FIRE WEATHER...
Issued at 150 PM EST Thu Nov 27 2025

Sensitive fire weather conditions are forecast across northern
portions of ECFL late this afternoon behind a strong cold front.
Minimum RH values fall into the 35-40% range near and north of the
I-4 corridor late this afternoon, with northerly winds picking up
to around 10-12 mph with some higher gusts. On Friday, an area of
high pressure develops north of the area, with drier air settling
across ECFL. Minimum RH values fall to 20-35% across the
interior, with northerly winds of 10 to 15 mph and gusts to 25 mph
possible. The Significant Fire Potential forecast maintains a
"low" risk across the area on Friday, but if this were to increase
to "moderate", Red Flag issuance may be necessary for portions of
the area. This weekend and beyond, moisture is anticipated to
increase, with fire weather concerns decreasing.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  52  71  60 /   0   0   0   0
MCO  64  52  73  60 /   0   0   0   0
MLB  67  57  73  64 /   0   0   0   0
VRB  69  58  74  64 /   0  10   0  10
LEE  61  46  73  57 /   0   0   0   0
SFB  63  50  73  59 /   0   0   0   0
ORL  63  51  72  60 /   0   0   0   0
FPR  70  58  75  64 /   0  10   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ550-552.

     Small Craft Advisory until 7 AM EST Saturday for AMZ555-572-575.

     Small Craft Advisory until 1 AM EST Saturday for AMZ570.

&&

UPDATE...Heil
AVIATION...Law

Nearby

Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.